MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71421501
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a literature review, 33 days after the primary surgery, the patient reported a clicking sensation in her left knee after a loud popping sound was heard when standing up from sitting.
 
Additional Manufacturer Narrative
The associated genesis ii ps high flexion insert was not returned for evaluation.This event was reported from a literature review.After repeated requests, smith and nephew has been unable to obtain device details.Smith and nephew has an outstanding request with the reporter for information.As device details were not made available, a device history record review cannot be completed.Also, a complaint history review could not be performed due to lack of device information.Our clinical evaluation could not perform at this time as no clinical supporting documents were provided to conduct a thorough assessment of the reported issue.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7994983
Report Number1020279-2018-02241
Device Sequence Number427914
Product Code MBH
UDI-Device Identifier03596010492388
UDI-Public03596010492388
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight61